2 doctors weighed in:

I have been taking 300mg gabapentin for three days now for bad bladder pain( I have Interstitial cystitis). This morning I notice urinary hesitancy. Is this a side effect? Also can my body adjust toit

2 doctors weighed in
Dr. Adam Lewis
Neurosurgery

In brief: Gabapentin

Urinary retention is an infrequent side effect of Neurontin (gabapentin).
Most side effects do lessen or resolve over the first three weeks of treatment. Reducing the dose and escalating the subsequent doses more slowly can reduce side effects. Discuss this side effect with your prescribing physician.

In brief: Gabapentin

Urinary retention is an infrequent side effect of Neurontin (gabapentin).
Most side effects do lessen or resolve over the first three weeks of treatment. Reducing the dose and escalating the subsequent doses more slowly can reduce side effects. Discuss this side effect with your prescribing physician.
Dr. Adam Lewis
Dr. Adam Lewis
Thank
Dr. James Rochester
Family Medicine

In brief: Gabapent side effect

Yes urinary hesitancy can be a side effect.
As long as you are still able to vooid (pee) I would continue the med and see if it improves. For many it does. Be sure to discuss with your healthcare provder at follow up. Hope this helps. Good luck.

In brief: Gabapent side effect

Yes urinary hesitancy can be a side effect.
As long as you are still able to vooid (pee) I would continue the med and see if it improves. For many it does. Be sure to discuss with your healthcare provder at follow up. Hope this helps. Good luck.
Dr. James Rochester
Dr. James Rochester
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors